Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 28, 2014, 1:49 PM MST for 19 counties in North Dakota. It took effect at Feb 28, 2014, 2:00 PM MST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 1:49 PM MST (20:49 UTC)
- In effect from
- Feb 28, 2014, 2:00 PM MST
- Expired
- Mar 2, 2014, 11:24 AM MST
- In force
- 45 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 60 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 1:25 PM MST, 24 minutes earlier.
Area forecast discussion, Feb 28, 1:25 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 225 PM CST FRI FEB 28 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 225 PM CST FRI FEB 28 2014 MAIN FORECAST ISSUE IN THE LONG TERM PERIOD WILL BE WIND CHILL HIGHLIGHTS. HAVE LEANED TOWARD COLDER ECMWF/GEM GUIDANCE FOR TEMPERATURES. CURRENTLY...COLD FRONT HAS MOVED THROUGH NORTH DAKOTA. WINDS ARE STILL GUSTING TO AROUND 35 MPH IN THE SOUTHEAST CWA AND OVER SOME OF THE ELEVATED LOCATIONS. MOST AREAS HAVE SUBSIDED INTO THE 20 T0 30 MPH RANGE AND WILL CONTINUE TO DIMINISH. WIND CHILLS ARE AROUND 30 BELOW ACROSS THE NORTH...AND DROPPING TO AROUND 15 TO 20 BELOW SOUTH. FOR TONIGHT...WILL DROP THE WIND ADVISORY ACROSS THE SOUTHWEST AND SOUTH CENTRAL. WILL ALSO DROP THE WIND CHILL ADVISORY IN THE NORTH. HOWEVER...WILL NEED TO ISSUE WIND CHILL WARNING/ADVISORY HIGHLIGHTS FOR TONIGHT AS ARCTIC AIRMASS CONTINUED TO BUILD OVER THE STATE. HIGHLIGHTS WILL EXTEND INTO THE EXTENDED PERIOD AS EVEN THOUGH WE MAY DROP BELOW CRITERIA FOR A PERIOD SATURDAY AFTERNOON...WE DROP RIGHT BACK DOWN SATURDAY EVENING. THUS HIGHLIGHTS WILL RUN THROUGH SUNDAY MORNING. ON THE EDGE OF THE ARCTIC AIRMASS LIGHT SNOW IS EXPECTED TO CONTINUE. THIS AREA HAS BEEN NEARLY STEADY FROM SOUTHEAST MONTANA INTO NORTHWEST SOUTH DAKOTA. MODELS DO INDICATE THE AREA UNDULATING A BIT NORTHWARD THIS EVENING AND SATURDAY MORNING BEFORE BEING SUPPRESSED FARTHER SOUTH. WITH THE STRENGTH OF THE ARCTIC SYSTEM...THINK THE NORTHERN EXTENT OF PRECIPITATION AND AMOUNTS MAY BE TOO HIGH. THEREFORE CUT BACK ON POPS...TO MAINLY CHANCE CATEGORY FAR SOUTHWEST AND A SLIGHT CHANCE SPREADING EAST ACROSS THE FAR SOUTHERN TIER COUNTIES LATE TONIGHT AND SATURDAY MORNING. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 225 PM CST FRI FEB 28 2014 A RETURN TOWARD A MORE PROGRESSIVE/UNSETTLED WEATHER PATTERN THROUGH THE EXTENDED...HOWEVER TIMING AND LOCATION OF INDIVIDUAL SYSTEMS REMAINED UNRESOLVED BEYOND MONDAY. TEMPERATURES ARE FORECAST TO MODERATE INTO THE 20S BY THE MID AND END OF THE WEEK. THE GFS/GEM/ECMWF ARE IN GOOD AGREEMENT WITH THE EVOLUTION OF THE H5 PATTERN IN THE LONG TERM. AN UPPER LOW WILL PINCH OFF ACROSS BRITISH COLUMBIA SATURDAY NIGHT/SUNDAY...WITH A WESTERLY FLOW DEVELOPING AROUND IT...SENDING SEVERAL SHORTWAVES INTO NORTH DAKOTA. THE GFS/GEM/ECMWF ARE IN GOOD AGREEMENT IN HANDLING AN INITIAL SHORTWAVE AND PUSH OF LIGHT SNOW ACROSS THE WEST LATE SUNDAY NIGHT...AND INTO CENTRAL NORTH DAKOTA MONDAY. UPWARDS OF AROUND ONE INCH ESPECIALLY IN THE WEST CAN BE EXPECTED. FOR MONDAY NIGHT THROUGH TUESDAY NIGHT...THE GFS SENDS ANOTHER PUSH OF SNOW MONDAY NIGHT ACROSS THE FAR SOUTHWEST AND INTO SOUTH CENTRAL ON TUESDAY. TIMING ISSUES ARISE HERE AS THE GEM/ECMWF ARE DRY MONDAY NIGHT AND TUESDAY...BUT THEN SHOW AN AREA OF SNOW ACROSS THE WEST FOR TUESDAY NIGHT. UTILIZED THE ALLBLEND WHICH CARRIES A SLIGHT CHC/CHC OF SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA. FOR WEDNESDAY THROUGH FRIDAY...MORE CHANCES OF SNOW OCCUR THROUGH THE PERIOD...WITH DIFFERENT INTENSITIES...TIMING...AND LOCATIONS IN THE SNOW DETAILS. STAYED WITH THE ALLBLEND WHICH ADVERTISES A CHANCE OF SNOW FOR MOST AREAS. AT THIS TIME...CANNOT GET MORE SPECIFIC DUE TO THE UNCERTAINTIES MENTIONED ABOVE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 225 PM CST FRI FEB 28 2014 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD AT KISN. PERIODS OF MVFR CEILINGS AT KDIK...KBIS KMOT AND KJMS 18-24 UTC TODAY BEFORE LOWER LAYERS CLEAR...THEN VFR THROUGH THE REST OF THE PERIOD. HOWEVER WITH SUCH A COLD ARCTIC AIRMASS...CANNOT RULE OUT SOME THIN STRATUS REPORTING AS A BROKEN LAYER. STRONG NORTHWEST FLOW WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON FROM NORTHWEST TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR NDZ011-012-019>023-025-033>037-040>048-050-051. WIND CHILL ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ001>004- 009>012. && SHORT TERM...TWH LONG TERM...KS AVIATION...TWH
Hazardous weather outlook, Feb 28, 5:47 AM MST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 647 AM CST FRI FEB 28 2014 NDZ001>004-009>012-011300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- 647 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY CONTINUES UNTIL NOON CST. A WIND ADVISORY IS ALSO IN EFFECT FOR WARD AND MCHENRY COUNTIES. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ019>023-025-033>037-040>048-050-051-011300- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH- KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- 647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS MORNING. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031-032-011300- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS- 647 AM CST FRI FEB 28 2014 /547 AM MST FRI FEB 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 35 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-011300- ROLETTE-PIERCE- 647 AM CST FRI FEB 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS TO 45 BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS ARE FORECAST FOR THE OVERNIGHT AND MORNING HOURS EACH DAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
In the hours before
Special weather statement, Feb 28, 10:30 AM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1130 AM CST FRI FEB 28 2014 NDZ005-013-023-025-036-037-047-048-050-051-282100- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1130 AM CST FRI FEB 28 2014 ...BLOWING SNOW WILL CAUSE HAZARDOUS TRAVEL... STRONG NORTHWEST WINDS UP TO 30 MPH WITH GUSTS NEAR 45 MPH WILL CAUSE AREAS OF BLOWING SNOW THROUGH EARLY THIS AFTERNOON. IN LOCALIZED AREAS VISIBILITY MAY BE LESS THAN A MILE. USE EXTRA CAUTION IF TRAVELING TODAY...AND REMEMBER TO PACK A WINTER SURVIVAL KIT. MM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:41 AM MST | Wind Advisory | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 14 more | 8 hr |
| Feb 28, 11:12 AM MST | Wind Chill Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Renville and 1 more | 3 hr |
| Feb 28, 1:49 PM MST | Wind Chill Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more | 46 hr |
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.